Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 155, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 8, 2004, 7:51 PM CDT for Val Verde County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2004, 7:51 PM CDT (00:51 UTC)
- Expired
- Oct 8, 2004, 8:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 090057 SVRSAT TXC465-090130- /X.NEW.KEWX.SV.W.0005.041009T0051Z-041009T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 751 PM CDT FRI OCT 8 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY UNTIL 830 PM CDT. * AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW SEVERE THUNDERSTORMS OVER THE EASTERN SECTIONS OF VAL VERDE COUNTY NEAR JUNO AND LOMA ALTA...MOVING SOUTHEAST AROUND 10 TO 15 MPH. THESE STORMS ARE CAPABLE OF PRODUCING LARGE HAIL ALONG WITH STRONG GUSTY WINDS AND OCCASIONAL LIGHTNING. LAT...LON 3012 10099 3003 10120 2947 10101 2959 10085 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 3:45 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Oct 8, 3:45 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 345 PM CDT FRI OCT 8 2004 .DISCUSSION... WIDELY SCATTERED EVENING SHOWERS OR THUNDERSTORMS POSSIBLE ASSOICATED WITH LOW PRESSURE TROF ALOFT FROM WEST TEXAS TO THE WESTERN GREAT PLAINS. SOUTHERN PART OF THIS TROF IS FORECAST TO SEPERATE FROM THE NORTHERN PART OF THE TROF ON SATURDAY AND DRIFT NORTHEAST ACROSS NORTH TEXAS OVER THE WEEKEND. BY SUNDAY NIGHT OR MONDAY...THE ENERGY ASSOCIATED WITH THE NORTHERN STREAM WESTERLIES...COMING FROM THE NORTHWEST...IS FORECAST TO TAKE THIS LOW ALOFT EAST OF SOUTH CENTRAL TEXAS. THIS WILL BRINGING LESS CLOUD COVER TO THE AREA FOR THE EARLY PART OF NEXT WEEK ON MON AND TUE. WILL SHOW WIDELY SCATTERED SHOWERS SATURDAY AND WIDELY SCATTERED TO ISOLATED SHOWERS SUNDAY. BY MONDAY PARTLY CLOUDY TO MOSTLY SUNNY CONDITIONS ARE EXPECTED. STRONG H5 TO H3 TROF COMING FROM NORTHERN PLAINS LATE TUESDAY AND WEDNESDAY IS FORECAST TO AMPLIFY MARKEDLY IN THE EARLY TO MID PART OF NEXT WEEK...BRINGING NORTHWWEST FLOW ALOFT AND HELPING TO MOVE A COLD FRONT THROUGH SOUTH CENTRAL TEXAS LATE WEDNESDAY AND WEDNESDAY NIGHT. ALTHOUGH NEXT WEEK LOOKS MOSTLY DRY...MENTIONED SLIGHT CHANCE OF SHOWERS WED NIGHT WITH THE COLD FRONT...FOLLOWED BY MORE STABLE CONDITIONS THU AND FRI. COOL EARLY MORNING LOWS ARE EXPECTED EARLY THURSDAY AND FRIDAY MORNING...WITH AFTERNOON HIGHS A LITTLE COOLER ALSO IN THE DAY. THE COOLER AND DRIER DAYS THU AND FRI ARE FORECAST TO CHANGE NEXT WEEKEND. INCREASING CLOUDINESS AND A CHANCE FOR SHOWERS IS EXPECTED THE WEEKEND OF THE 16TH AND 17TH...AS A LOW ALOFT MOVES OVER THE AREA FROM THE WEST. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 79 59 76 / 20 20 10 15 AUSTIN BERGSTROM INTL AIRPORT 65 79 58 76 / 20 20 10 15 DEL RIO INTL AIRPORT 64 83 61 81 / 30 20 10 07 SAN ANTONIO INTL AIRPORT 67 81 59 81 / 20 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 08/11
Hazardous weather outlook, Oct 8, 5:31 AM CDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 531 AM CDT FRI OCT 8 2004 TXZ171>173-183>194-202>209-217>225-228-091100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 531 AM CDT FRI OCT 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... AREAS OF FOG ALONG AND EAST OF THE ESCARPMENT WILL END BY MID MORNING. OTHERWISE NO HAZARDOUS WEATHER EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:10 PM CDT | Flash Flood Warning | EWX | Val Verde | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.